MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: the device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device history record review (including sterilization records) of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot#.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that prior to a trabecular micro bypass stent procedure, a potential foreign particulate was observed in the sterile wrapping of an unopened device.There was no patient contact or injury reported.
 
Additional Manufacturer Narrative
The device was returned and an evaluation was completed.A foreign particulate was found in the inner thermoform packaging tray.The foreign object was further analyzed for materials characterization.The foreign particulate measured 10.76 mm in length.The material was identified to be polyethylene terephthalate (pet).The particulate is unlikely to have originated from the inner tray or outer tray because they are made of high impact polystyrene (hips) and medical grade polyethylene terephthalate glycol (petg), respectively.The particulate is most likely to have originated from the tyvek lid because it is made out of high-density polyethylene.This closely matches the material of the particulate, which was identified as pet.No non-conformances related to the form, fit, and function of the inserter were found.This particulate did not affect sterility as the unit was sterilized after tray sealing per manufacturing procedure.The customer¿s reported issue is observed.The particulate was identified as pet, and it most likely originated from a tyvek lid as both materials were similar.However, a root cause of how the particulate was introduced was not conclusively identified.Mfr# reference: (b)(4).

Brand Name
ISTENT TRABECULAR MICRO BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key11829954
Report Number2032546-2021-00058
Device Sequence Number3663647
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGTS100L
Device Lot Number105007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date05/15/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1